Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir+Reyataz+1 Norvir
Mar 23, 2004

Hi Dr. Boyle, I really appreciate your time in answering my questions - your advice is very comforting. I have been HIV positive for 2 years and just started Meds. I started with Combivir and Sustiva. I broke out in a rash all over my body and stopped taking Sustiva right away. I have continued the Combivir for the past 2 weeks while I waited for the rash to go away. I am about to begin taking Combivir + Reyataz + 1 Norvir. Here are my questions:

1)I have been experiencing numbness in my hands (especially at night) for the past year. But, it seems to be getting worse (I assume because of the Combivir)- I wake up at night and my hands are completely numb - is there anything I can do or do I just have to live with it? 2) I have been getting headaches in the afternoon - I have to get up 3 times during the night to urinate - and I have been suffering from insomnia - should I be concerned or are these typical side affects during the first month of beginning Combivir? 3) I suffer from irritable bowel and I am terrified of lipodystrophy/facial wasting - is Combivir+Reyataz+1 Norvir a good combination for me, considering the fact that I was allergic to Sustiva? 4)I take Wellbutrin XL once per day and I noticed that it warns against interaction with Norvir. Should I be concerned since I am only taking 1 Norvir per day?

Thank You again for you time -I really appreciate it!

Response from Dr. Boyle

First, if you are no longer on Sustiva, you should also stop the Combivir until you get onto a new regimen. Continuing the Combivir alone may result in the devlopment of resistance, and that will make it less likely that you will succeed with your next regimen. The numbness you describe is unusual and is not likely to be associated with the Combivir. You need to discuss this with your doctor and be evaluated by him/her. Headaches can be associated with Combivir use (especially the zidovudine component), but generally ibuprofen or another anlagesic can provide relief. The increased urination and insomnia are not likely to be associated with the Combivir, although the latter may be associated with Sustiva, and again you should discuss these with your doctor. There is very little information about the risks of developing lipodystrophy with a Combivir, Reyataz and Norvir combination therapy, but the risk of lipoatrophy (fat loss) should be lower without Zerit in the regimen and there is limited evidence that atazanavir is not as likely to cause the metabolic disturbances or body shape changes associated withe the other protease inhibitors. Finally, the low dose of Norvir used is unlikely to cause problems with the Wellbutrin, but you should discuss this with your doctor and consider a dose adjustment



Previous
Nucleomaxx & lipoatrophy
Next
Jaundice from Reyataz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement